Alert archive / Puerto Rico / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 25, 2015, 2:11 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2015, 2:11 PM CDT (19:11 UTC)
- Expired
- Oct 25, 2015, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 23 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 3:15 PM CDT | FLASH FLOOD | Las Piedras, PR | A FEW HOUSES WERE FLOODED IN BARRIO MONTONES. MUDSLIDES WERE ALSO REPORTED AT ROAD 917 SECTOR SANTANA AND SECTOR LA REINA DELGADO. |
| Oct 25, 4:00 PM CDT | HEAVY RAIN 4.15 | Las Piedras, PR | USGS RAIN GAGE VAMP4 MEASURED 4.15 INCHES FROM 1400L-1700L. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
664
WGCA52 TJSJ 251911
FFWSJU
PRC085-252215-
/O.NEW.TJSJ.FF.W.0011.151025T1911Z-151025T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
311 PM AST SUN OCT 25 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAS PIEDRAS MUNICIPALITY IN PUERTO RICO...
* UNTIL 615 PM AST
* AT 300 PM AST...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAINFALL
AND FREQUENT LIGHTNING ACROSS THE WARNED AREA IN THE LAST HOUR. UP
TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN MOST OF THE AREA AND
CONTINUED TO RAIN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
MUDSLIDE IN AREAS OF STEEP TERRAIN IS ALSO LIKELY WITH THIS
TORRENTIAL RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 1826 6582 1818 6584 1818 6586 1814 6586
1812 6588 1813 6590 1812 6593 1814 6592
1815 6593 1819 6590 1822 6587 1827 6584
1827 6583
$$
ERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 2:04 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 25, 2:04 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
304 PM AST SUN OCT 25 2015
.SYNOPSIS...MID TO UPPER LEVEL LOW NORTH OF PUERTO RICO AND
ASSOCIATED UPPER TROUGH EXTENDING INTO CENTRAL AMERICA WILL
CONTINUE TO AMPLIFY INTO THE EASTERN CARIBBEAN UNTIL AT LEAST LATE
WEDNESDAY NIGHT. AN INDUCE SURFACE TROUGH WILL LINGER ACROSS THE
REGION THRU LATE MONDAY NIGHT. THESE FEATURES WILL MAINTAIN A
LIGHT AND VARIABLE LOW LEVEL WIND FLOW AND FAVORABLE ENVIRONMENTAL
CONDITIONS TO GENERATE SHOWERS AND THUNDERSTORMS THRU AT LEAST
WEDNESDAY AFTERNOON. SURFACE HIGH PRESSURE WILL ESTABLISH BY MID
WEEK OVER THE CENTRAL ATLANTIC GENERATING MORE EASTERLY WINDS
ACROSS THE REGION.
&&
.DISCUSSION...ANOTHER ACTIVE AFTERNOON WAS OBSERVED ACROSS PUERTO
RICO AND THE USVI...ESPECIALLY OVER ST. CROIX. AFTER A FLASH FLOOD
WATCH WAS ISSUED EARLIER THIS MORNING...SEVERAL FLOOD ADVISORIES
AND FLASH FLOOD WARNINGS WERE ISSUED JUST AFTER 1 PM AST FOR MUCH
OF THE EASTERN HALF OF PR. THRU MID AFTERNOON...BETWEEN 1 TO 3
INCHES OF RAIN WERE ESTIMATED BY THE DOPPLER RADAR AND RAIN GAGES
ACROSS THE CARRAIZO...CIBUCO AND LA PLATA BASIN. FOR THE REST OF
THE AFTERNOON AND INTO THE EARLY EVENING EXPECT SHOWERS AND
THUNDERSTORMS TO CONTINUE DEVELOPING OVER THE MOUNTAIN RANGES OF
PR...INCREASING THE RUNOFF AND FLOODING THREAT OVER THE EASTERN
HALF OF PR.
AS MID/UPPER LEVEL LOW PULLS SLOWLY NORTH OF THE AREA DURING THE
FIRST PART OF THE WEEK. DEEP TROPICAL MOISTURE WILL MOVE OVER THE
FORECAST AREA THRU AT LEAST TUESDAY AFTERNOON. THIS WILL INDUCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE SURROUNDING
COASTAL WATERS AND ALONG THE MOUNTAIN RANGES OF PR EACH DAY. WITH
ALREADY SATURATED SOILS AND ENOUGH RUNOFF...EXPECT RIVERS TO REACT
QUICKLY TO ANY ADDITIONAL RAINFALL OVER THE EASTERN/SOUTHEAST AND
NORTH CENTRAL AREAS OF PUERTO RICO. ALSO...MUDSLIDES ARE LIKELY IN
AREAS OF STEEP TERRAIN. BY THE SECOND PART OF THE WEEK...AS WINDS
TURN MORE EASTERLY DUE TO SFC HIGH PRESSURE OVER THE CENTRAL
ATLANTIC...AFTERNOON DIURNAL CONVECTION IS EXPECTED MAINLY OVER
THE WESTERN HALF OF THE ISLAND.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL AT LEAST MONDAY NIGHT.
PLEASE REFER TO LATEST FLASH FLOOD WATCH (FFASJU) FOR MORE INFORMATION.
&&
.AVIATION...SHRA/TSRA WILL CONTINUE OVER THE FLYING AREA THRU THE
FORECAST PERIOD. IMPACTING MAINLY THE NORTH AND EASTERN PR AND THE
USVI/LEEWARD THRU TONIGHT. AS A RESULT...EXPECT TEMPO MVFR/IFR CONDS
IN AND AROUND TJSJ...TISX...TIST AND THE LEEWARD TERMINALS THRU AT
LEAST 22Z. MOUNTAIN OBSCURATION ALSO LIKELY THE REST OF TODAY. LIGHT
SOUTH WINDS FROM SFC UP TO 3 KFT AND WESTERLIES ABOVE...WITH 10-30
KNOTS BETWEEN FL100-200.
&&
.MARINE...MARINE CONDITIONS SHOULD NOT SEE ANY SIGNIFICANT CHANGE
OVER THE NEXT SEVERAL DAYS AS SEAS OF 3-5 FEET ARE EXPECTED MAINLY
OVER THE OFFSHORE WATERS. NEARSHORE SEAS SHOULD REMAIN BETWEEN 1-3
FEET. EAST TO SOUTHERLY WINDS SHOULD CONTINUE BETWEEN 10-15 KNOTS
WITH HIGHER GUSTS NEAR SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 87 78 88 / 50 50 40 40
STT 77 87 78 88 / 50 50 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
AM...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR COASTAL WATERS OF
NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF
SOUTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN
USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-COASTAL
WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM.
&&
11/13Hazardous weather outlook, Oct 25, 4:53 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 553 AM AST SUN OCT 25 2015 AMZ710>745-PRZ001>013-261000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 553 AM AST SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING...PLEASE REFER TO LATEST FLOOD WATCH (FFASJU) STATEMENT FOR MORE INFORMATION... .THUNDERSTORMS...THUNDERSTORMS WILL BE LIKELY WITH PERIODS OF HEAVY RAINFALL AND FREQUENT LIGHTNING THIS AFTERNOON ACROSS PORTIONS OF OF THE INTERIOR AND NORTHERN PUERTO RICO. INTENSE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS. .FLOODING...PERIODS OF HEAVY RAINS MAY LEAD TO URBAN AND SMALL STREAM FLOODING. VERY SATURATED SOILS WILL LEAD TO LANDSLIDES IN AREAS OF STEEP TERRAIN. .WATERSPOUTS...BRIEF WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL WATERS MAINLY BETWEEN EASTERN PUERTO RICO AND THE VIRGIN ISLANDS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR PINONES...OCEAN PARK...LA PARED...PLAYA ESCONDIDA...MAR CHIQUITA...PUERTO NUEVO...JOBOS AND FLAMENCO BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THROUGH AT LEAST MONDAY AND POSSIBLY TUESDAY...DUE TO VERY UNSTABLE CONDITIONS...THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP OVER THE INTERIOR AND NORTH OF THE CENTRAL MOUNTAIN RANGE. THESE THUNDERSTORMS WILL BE CAPABLE OF CREATING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL EACH AFTERNOON. AS A RESULT...URBAN AND SMALL STREAM FLOODING IS LIKELY IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...HAIL...FLOODING...WATERSPOUT RIP CURRENTS...LANDSLIDES TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-261000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 553 AM AST SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING...PLEASE REFER TO LATEST FLOOD WATCH (FFASJU) STATEMENT FOR MORE INFORMATION... THUNDERSTORMS ARE LIKELY WITH PERIODS OF HEAVY RAINFALL AND BRIEF GUSTY WINDS DURING THE DAY AND INTO THE EVENING HOURS. .FLOODING...PERIODS OF HEAVY RAINS MAY LEAD TO MINOR FLOODING OF STREETS AND GUTS. .WATERSPOUTS...BRIEF WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL WATERS MAINLY BETWEEN THE VIRGIN ISLANDS AND PUERTO RICO. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MAGENS BAY BEACH.. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY UNSTABLE CONDITIONS WILL LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT THROUGH AT LEAST MONDAY. PERIODS OF LOCALLY HEAVY DOWNPOURS MAY LEAD TO MINOR STREET AND GUT FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS AND WATERSPOUTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN
In the hours before
Special weather statement, Oct 25, 12:32 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST SUN OCT 25 2015
PRZ001-004-251830-
SAN JUAN AND VICINITY-EASTERN INTERIOR-
132 PM AST SUN OCT 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SAN JUAN...CAGUAS...AGUAS
BUENAS...COMERIO...TRUJILLO ALTO...GUAYNABO...GURABO...
CIDRA...BAYAMON...CANOVANAS AND CAROLINA MUNICIPALITIES...
AT 129 PM AST...A CLUSTER OF STRONG THUNDERSTORMS IS AFFECTING
PORTIONS OF OVER COMERIO... GUAYNABO...AGUAS BUENAS...CAGUAS...
TRUJILLO ALTO...CAROLINA. THIS STORMS IS NEARLY STATIONARY.
TORRENTIAL RAINFALL...FREQUENT LIGHTNING...GUSTY WINDS OF 30-40 MPH
AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1837 6592 1834 6592 1834 6591 1830 6591
1816 6622 1824 6626 1825 6624 1825 6623
1828 6622 1828 6621 1830 6621 1833 6618
1842 6597
TIME...MOT...LOC 1729Z 180DEG 0KT 1828 6612
ERSpecial weather statement, Oct 25, 12:32 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST SUN OCT 25 2015
PRZ001-004-251830-
SAN JUAN AND VICINITY-EASTERN INTERIOR-
132 PM AST SUN OCT 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SAN JUAN...CAGUAS...AGUAS
BUENAS...COMERIO...TRUJILLO ALTO...GUAYNABO...GURABO...
CIDRA...BAYAMON...CANOVANAS AND CAROLINA MUNICIPALITIES...
AT 129 PM AST...A CLUSTER OF STRONG THUNDERSTORMS IS AFFECTING
PORTIONS OF COMERIO... GUAYNABO...AGUAS BUENAS...CAGUAS...
TRUJILLO ALTO...CAROLINA. THESE STORMS ARE NEARLY STATIONARY.
TORRENTIAL RAINFALL...FREQUENT LIGHTNING...GUSTY WINDS OF 30-40
MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1837 6592 1834 6592 1834 6591 1830 6591
1816 6622 1824 6626 1825 6624 1825 6623
1828 6622 1828 6621 1830 6621 1833 6618
1842 6597
TIME...MOT...LOC 1729Z 180DEG 0KT 1828 6612
ERSpecial weather statement, Oct 25, 12:37 PM CDT, 1 hour 34 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 132 PM AST DOMINGO 25 DE OCTUBRE DE 2015 PRZ001-004-251830- SAN JUAAN Y VECINDAD-ESTE INTERIOR- 132 PM AST DOMINGO 25 DE OCTUBRE DE 2015 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE SAN JUAN...CAGUAS...AGUAS BUENAS...COMERIO...TRUJILLO ALTO...GUAYNABO...GURABO... CIDRA...BAYAMON...CANOVANAS Y CAROLINA... A LA 1:29 PM AST...UN AREA DE FUERTES TRONADAS ESTA AFECTANDO A SAN JUAN...CAGUAS...AGUAS BUENAS...COMERIO...TRUJILLO ALTO...GUAYNABO...GURABO... CIDRA...BAYAMON...CANOVANAS Y CAROLINA. LLUVIAS TORRENCIALES...RAYOS FRECUENTES VIENTOS EN RAFAGAS DE 30-40 MPH Y GRANIZOS PEQUENOS SON POSIBLES CON ESTA TORMENTA. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TORMENTAS...Y PUDIERAN CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS PUEDEN AFECTAR HASTA 15 MILLAS DESDE LA TRONADA. BUSQUE REFUGIO EN ALGUN EDIFICIO O VEHICULO. ER/RVT
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:21 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 25, 6:45 AM CDT | Flash Flood Watch | JSJ | 60 hr | |
| Oct 25, 12:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 12:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 12:32 PM CDT | Special Weather Statement | JSJ | 58 min | |
| Oct 25, 12:41 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 25, 12:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 1:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 1:39 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 25, 1:48 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 2:33 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Oct 25, 2:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 3:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 3:52 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Oct 25, 4:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 4:35 PM CDT | Special Weather Statement | JSJ | 85 min | |
| Oct 25, 5:05 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.